MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. BIA-GEN; MINERAL COLLAGEN COMPOSITE BIOACTIVE MOLDABLE

COLLAGEN MATRIX, INC. BIA-GEN; MINERAL COLLAGEN COMPOSITE BIOACTIVE MOLDABLE
Model Number CS-MCCBA-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2024
Type of Reportable Event Death
Event or Problem Description
Complaint submitted through clinical data collection.Limited information provided.Patient was involved in a clinical study for pseudoclaudication syndrome.Initial surgery was performed on (b)(6) 2024 utilizing the bia-gen bioactive moldable bone graft matrix.The product was placed in vertebrae locations l2-l3-l4-l5.There were no other products used in conjunction with bia-gen during the initial surgery and no complications noted.The clinician noted the prdouct had handled and performed excellent.On (b)(6) 2024, the patient went to the emergency department for emesis, left foot swelling and epigastric discomfort.Patient then became pale, unresponsive, and expired.Clinician believes cause of death to be cardiac arrest, hypoxic arrest, or a missed myocardial infraction.Clinician stated the serious adverse event is unrelated to the bia-gen product.No further information surrounding patient information and event will be provided.

Brand Name
BIA-GEN
Common Device Name
MINERAL COLLAGEN COMPOSITE BIOACTIVE MOLDABLE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key22197618
Report Number2249852-2025-00010
Device Sequence Number9739317
Product Code MQV
UDI-Device Identifier00813954024110
UDI-Public(01)00813954024110(17)250228(10)MCCBASAN22A2
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/26/2025
Device Model NumberCS-MCCBA-100
Device Catalogue NumberCS-MCCBA-100
Device Lot NumberMCCBASAN22A2
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale